Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 24, 2007, 8:18 PM CDT for 9 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2007, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 24, 2007, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 250118 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 818 PM CDT TUE APR 24 2007 TXZ232>234-242>247-250400- /O.NEW.KCRP.WI.Y.0005.070425T0118Z-070425T0400Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO- CALHOUN- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 818 PM CDT TUE APR 24 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. STRENGTHENING LOW PRESSURE IN MEXICO WAS PRODUCING A TIGHT PRESSURE GRADIENT ALONG THE MID TEXAS COAST. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. THESE STRONG WINDS SHOULD BEGIN TO DIMINISH BEFORE MIDNIGHT. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND IN THE WIND. MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION THIS EVENING. BOATERS ON AREA LAKES AND MARINAS SHOULD BE CAREFUL WHEN NAVIGATING AS THE STRONG WINDS WILL CAUSE CHOPPY TO ROUGH SEAS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:49 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 24, 3:49 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 PM CDT TUE APR 24 2007
.SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...MAIN CONCERN FOR THE
PERIOD IS THE SEVERE THREAT TONIGHT INTO TOMORROW MORNING OVER
PORTIONS OF SOUTH TEXAS. MID/UPR LOW WILL CONTINUE TO PUSH INTO THE
SOUTHERN PLAINS OVERNIGHT. A 45-50KT LLJ WILL DEVELOP OVER SOUTH
TEXAS THIS EVENING AND CONTINUE TO FEED GULF MOISTURE INTO THE
MID/UPR SYSTEM. A S/WV ROUNDING THE BASE OF THE TROUGH (CURRENTLY
SEEN ON WATER VAPOR IMAGERY OVER SOUTH CENTRAL NEW MEXICO) IS
PROGGED BY BOTH THE NAM AND GFS TO PUSH INTO THE BIG BEND AREA AFTER
SUNSET WITH AN MCS DEVELOPING OVER THE HILL COUNTRY LATER THIS
EVENING. THE NAM/GFS SHOW THE MCS TRANSITIONING INTO A SQUALL LINE
AFTER MIDNIGHT ALONG THE 850MB FRONT OVER CENTRAL TEXAS AND PUSHING
INTO SOUTHEAST TEXAS WEDNESDAY MORNING. MAIN THREAT ASSOCIATED
WITH THE SEVERE WEATHER WILL BE HAIL AND DAMAGING WINDS.
HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE TOTALLY RULED OUT
GIVEN HIGHLY SHEARED ENVIRONMENT EXPECTED TONIGHT. THE SOUTHERN
EXTENT OF THE MCS/SQUALL LINE IS UNCERTAIN AS CONVECTION WILL BE
WORKING AGAINST A STOUT CAP (700MB TEMPS AROUND 10C). AS A
RESULT...DECIDED TO CONTINUE TO MENTION OF SEVERE IN THE ZFP TONIGHT
ALONG AND NORTH OF A LAREDO TO MATHIS TO PORT OCONNOR LINE SINCE
THE CAP IS EXPECTED TO BE STRONGEST OVER AREAS SOUTH OF THAT LINE.
SQUALL LINE IS EXPECTED TO WORK ITS WAY INTO THE VICTORIA
CROSSROADS WEDNESDAY MORNING AND OUT OF THE CWA BY WEDNESDAY
AFTERNOON. TEMPS SHOULD BE AROUND A CATEGORY ABOVE NORMAL
WEDNESDAY AS NORTHWESTERLY FLOW/COMPRESSIONAL HEATING SHOULD
DEVELOP DURING THE AFTERNOON HOURS. DRIER AIR WILL FILTER INTO
SOUTH TEXAS AS HIGH PRESSURE SETTLES INTO WEST TEXAS WEDNESDAY
NIGHT. TEMPS SHOULD COOL NICELY TO AROUND A CATEGORY BELOW NORMAL.
&&
.AVIATION...MVFR CIGS ARE EXPECTED TO DEVELOP AREAWIDE AFTER
SUNSET AND TRANSITION TO IFR ALONG THE IMMEDIATE COAST INTO THE
VICTORIA CROSSROADS AROUND MIDNIGHT. CONVECTION AND ASSOCIATED
IFR/LIFR CONDITIONS ARE EXPECTED OVER KLRD AROUND MIDNIGHT AND
SHOULD PUSH INTO THE VICTORIA CROSSROADS AROUND SUNRISE. VFR
CONDITIONS ARE EXPECTED TO DEVELOP OVER KLRD WEDNESDAY MORNING AND
SHOULD SPREAD INTO THE COASTAL BEND BY MID-DAY WEDNESDAY.
&&
.MARINE...SCA CONDITIONS WILL CONTINUE TONIGHT OVER ALL MARINE
ZONES WITH SEAS RUNNING AROUND 7 FEET OVER THE COASTAL WATERS.
WINDS OVER THE BAYS ARE EXPECTED TO SUBSIDE AROUND SUNRISE AND
SLOWLY DIMINISH OVER THE COASTAL WATERS WEDNESDAY. SWELLS SHOULD
REMAIN AROUND 7 TO 8 FEET...BUT SHOULD SUBSIDE TO BELOW SCA
CRITERION BY LATE WEDNESDAY AFTERNOON.
&&
.LONG-TERM (THURSDAY THROUGH TUESDAY)...A WEAK BNDRY IS EXPECTED TO
ENTER THE REGION THURSDAY...AS AN UPPER LEVEL DISTURBANCE LIFT NE.
WL FCST WEAK FROPA. CAVEAT...THE BNDRY COULD STALL ALG THE COAST
OWING TO A DECREASING LACK OF UPPER SUPPORT. THE UPPER PATTERN IS
PROGD TO TRANSITION FROM A QUASI-ZONAL TO MERIDIONAL SAT/SUN. AS A
RESULT...ANOTHER WEAK BNDRY IS EXPECTED TO ENTER THE REGION LATE
SAT/EARLY SUN. THE ONLY SIGNIFICANT EFFECT WL BE TO DECREASE MIN
TEMPS EARLY SUN/MON. AN UPPER LOW TO THE WEST OF THE RIDGE IS
EXPECTED TO REMAIN QUASI-STATIONARY AND WEST OF THE CWFA...THEN
DISSIPATE...CONSISTENT WITH THE NOGAPS/GFS/CANADIAN SOLNS. RTN FLOW
BY THU AFTN MAY CONTRIBUTE TO FOG EARLY FRI. THE AMOUNT OF FOG WL
DEPEND ON THE PSN OF THE FRONT THU AND THE TIMING OF RTN FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 87 62 84 64 / 30 30 10 10 10
VICTORIA 68 83 57 83 60 / 60 50 10 10 10
LAREDO 73 96 65 93 66 / 30 10 0 10 10
ALICE 71 92 59 87 61 / 30 20 10 10 10
ROCKPORT 71 83 63 82 65 / 30 30 10 10 10
COTULLA 68 92 54 88 60 / 60 10 0 10 10
KINGSVILLE 72 89 60 86 62 / 30 30 10 10 10
NAVY CORPUS 73 84 64 82 66 / 30 30 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 5 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
TM/95...SHORT-TERM
WC/87...LONG-TERMHazardous weather outlook, Apr 24, 6:03 AM CDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 603 AM CDT TUE APR 24 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-251100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 558 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE EAST OUT OF NEW MEXICO AND ACROSS NORTH CENTRAL TEXAS. WEAK DISTURBANCES AHEAD OF THE MAIN STORMS SYSTEM MAY PROVIDE SOME ISOLATED WEAK THUNDERSTORMS TODAY ACROSS THE REGION. STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ACROSS PORTIONS OF CENTRAL TEXAS AND THE HILL COUNTRY THIS EVENING AS THE LOW BEGINS TO MOVE ACROSS THE AREA. IT IS DIFFICULT TO SAY EXACTLY HOW FAR SOUTH THE SEVERE THUNDERSTORMS MAY EXTEND...BUT IT APPEARS THE TAIL END OF THIS ACTIVITY WILL CLIP AREAS ALONG AND NORTH OF A LAREDO TO MATHIS TO PORT OCONNOR LINE OVERNIGHT TONIGHT AND EARLY WEDNESDAY MORNING. SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUST TO 60 MPH. STRONG SHEAR IN THE ATMOSPHERE WILL ALSO LEAD TO THE POTENTIAL FOR ROTATING STORMS AND POSSIBLY AN ISOLATED TORNADO. ONSHORE FLOW WILL INCREASE TODAY IN ADVANCE OF THIS LOW PRESSURE SYSTEM AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS AND GULF WATERS THROUGH EARLY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE TAIL END OF A STRONG TO SEVERE THUNDERSTORM COMPLEX WILL MOVE ACROSS THE NORTHERN COASTAL BEND NEAR VICTORIA WEDNESDAY MORNING...WITH ISOLATED TO SCATTERED WEAKER THUNDERSTORMS AFFECTING AREAS FURTHER SOUTH TOWARD THE SOUTHERN COASTAL BEND NEAR CORPUS CHRISTI AND KINGSVILLE. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE IN THE MORNING HOURS...BUT SHOULD IMPROVE THROUGH THE DAY. AREAS OF DENSE FOG MAY REDUCE VISIBILITIES BELOW 1/2 MILE ACROSS THE COASTAL PLAINS AND COASTAL BEND OVERNIGHT WEDNESDAY INTO EARLY THURSDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN BAYS AND SOUTHERN COASTAL WATERS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MJG
In the hours before
Special weather statement, Apr 24, 7:48 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 748 PM CDT TUE APR 24 2007 TXZ229-250145- LA SALLE- 748 PM CDT TUE APR 24 2007 ...A THUNDERSTORM WAS APPROACHING LA SALLE COUNTY... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR COMETA...OR 10 MILES WEST OF CRYSTAL CITY...MOVING EAST AT 25 MPH. THIS STORM...ALTHOUGH SLIGHTLY WEAKENING WITH TIME...HAS PRODUCED GOLF-BALL SIZED HAIL IN EAGLE PASS. AT THIS TIME...IT APPEARS THAT THE STRONGEST PART OF THE STORM WILL MOVE JUST NORTH OF LA SALLE COUNTY...INCLUDING THE CITY OF COTULLA. HOWEVER...DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE STILL POSSIBLE WITH THIS STORM OVER NORTHERN PORTIONS OF THE COUNTY. RESIDENTS SHOULD MOVE INDOORS AWAY FROM WINDOWS AS THIS STORM APPROACHES. IF THE STRONGER PART OF THE STORM MOVES INTO LA SALLE COUNTY...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:44 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 50 min |
| Apr 24, 9:48 PM CDT | Marine Weather Statement | CRP | 4 hr | |
| Apr 25, 12:33 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 44 min |
| Apr 25, 6:28 AM CDT | Severe Thunderstorm Warning | CRP | Bee | 47 min |
| Apr 25, 7:17 AM CDT | Severe Thunderstorm Warning | CRP | Bee | 43 min |
| Apr 25, 7:29 AM CDT | Severe Thunderstorm Warning | CRP | Goliad | 61 min |
| Apr 25, 8:03 AM CDT | Severe Thunderstorm Warning | CRP | Victoria | 45 min |
| Apr 25, 8:19 AM CDT | Severe Thunderstorm Warning | CRP | Refugio | 56 min |
| Apr 25, 9:06 AM CDT | Severe Thunderstorm Warning | CRP | Calhoun | 39 min |
| Apr 25, 9:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| Apr 25, 10:33 AM CDT | Special Marine Warning | CRP | 57 min | |
| Apr 25, 11:32 AM CDT | Special Marine Warning | CRP | 88 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.